Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 291, NWS Atlanta, GA

June 18, 2025Crisp County, Dooly County, Sumter County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2025, 8:34 PM EDT for Crisp County, Dooly County, Sumter County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2025, 8:34 PM EDT (00:34 UTC)
Expired
Jun 18, 2025, 9:00 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crisp County, GA, Dooly County, GA, Sumter County, GA

The radar

The Robins AFB radar (KJGX), 98 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1233 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

382 
WUUS52 KFFC 190034
SVRFFC
GAC081-093-261-190100-
/O.NEW.KFFC.SV.W.0291.250619T0034Z-250619T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
834 PM EDT Wed Jun 18 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Dooly County in central Georgia...
  Southeastern Sumter County in west central Georgia...
  Northwestern Crisp County in central Georgia...

* Until 900 PM EDT.

* At 833 PM EDT, a severe thunderstorm was located over Chokee, or 15
  miles west of Cordele, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Leslie, De Soto, Desoto, Cobb, Lamar, Drayton, and Georgia Veterans
  Memorial St Pk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3192 8415 3208 8402 3208 8390 3200 8384
      3191 8392
TIME...MOT...LOC 0033Z 213DEG 19KT 3192 8402 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
383 
WWUS52 KFFC 190059
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
859 PM EDT Wed Jun 18 2025

GAC081-093-261-190109-
/O.EXP.KFFC.SV.W.0291.000000T0000Z-250619T0100Z/
Dooly GA-Sumter GA-Crisp GA-
859 PM EDT Wed Jun 18 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DOOLY...
SOUTHEASTERN SUMTER AND NORTHWESTERN CRISP COUNTIES WILL EXPIRE AT
900 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3192 8415 3208 8402 3208 8390 3200 8384
      3191 8392
TIME...MOT...LOC 0059Z 213DEG 19KT 3203 8394 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:40 PM EDT, 54 minutes earlier.

Area forecast discussion, Jun 18, 7:40 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
740 PM EDT Wed Jun 18 2025

...New 00Z Aviation Discussion...

.UPDATE...
Issued at 729 PM EDT Wed Jun 18 2025

A few isolated showers and thunderstorms are still ongoing across
portions of central Georgia but will continue to decrease in
activity following sunset. We could see another round of shower
and non-severe thunderstorm activity across far northern GA late
in the overnight to early morning hours, but otherwise it will be
a mostly quiet and humid night across the area.

&&

.SHORT TERM...
(This evening through Thursday)
Issued at 300 PM EDT Wed Jun 18 2025

Key Messages:

	- Continued Scattered afternoon/evening showers and thunderstorms with
      the main threats being gusty winds and frequent lightning.

	- Saturated soils and waves of rainfall leading to an increased
      risk for localized flooding.

Current radar loop shows showers and thunderstorms developing across
the area this afternoon. We have been in this moist diurnally driven
pattern for a while now but it does appear we will see somewhat drier
air move in for the end of the week.

High pressure centered off the GA/FL coast continues to keep the
area in moist southwesterly flow and that will continue through the
short term forecast. This flow is keeping increased precip chances
across the area as diurnally driven convection pops up each
afternoon. Storms for the most part should remain sub severe this
evening but would not surprise me if an isolated storm or two breaks
into severe thresholds.

Thursday begins the transition day where we finally start to push
out of this pattern we've been stuck in the past week. The high
pressure ridge pushes eastward while the upper level troughing
pushes also pushes eastward into MS/AL through Thursday. This will
allow for a surface frontal boundary to push into NW GA early Thu
morning and settle in somewhere across central/south GA Thu night
into Fri. Currently SPC has outlined most of north and central
Georgia in a marginal risk and would not be surprised if some of that
area gets upgraded to slight risk. The models are still showing the
better instability and energy moving across the Carolinas and the
Mid Atlantic states Thu which is where the slight risk area is
currently. This boundary will serve as the main driving force for
convection Thu afternoon/evening with modest shear and cape values
to support this setup. Isolated damaging wind, Periods of heavy
rain, frequent lightning strikes, and maybe some hail will be your
biggest threats with the storms expected Thu.

01

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 300 PM EDT Wed Jun 18 2025

Key Messages:

	- Isolated showers and thunderstorms in the afternoon/evening
      each day across portions of north and central Georgia.

    - Increasing temperatures and heat index values this weekend
      into next week.

The long term period will bring an expansive mid-/upper-level ridge
across much of the eastern CONUS. Easterly low-level flow and
surface flow (albeit weak) off of the Atlantic will keep enough
moisture entrenched beneath the ridge to support isolated showers
and storms in the afternoon/evening each day. Ensemble guidance
suggests that convection will be relegated to central Georgia on
Friday, Saturday, and Sunday -- where moisture will pool along a
diffuse boundary left over from the passage of a front late Thursday
into early Friday. The SREF indicates increasing PWATs across the
state Monday and Tuesday as tropical moisture moves in, which
suggests that isolated showers and storms will be possible across
north Georgia as well as central Georgia. Subsidence due to the
ridge aloft will keep a lid on storms, thus hindering strong to
severe convection. As always during the summer months, a strong
storm or two each day with frequent lightning and heavy rainfall
will be possible.

Moisture trapped under the aforementioned "heat dome" will mean
that our high temperatures in the low 90s to mid-90s will feel
more like the upper 90s to mid-100s. Portions of central Georgia
will have heat index values of 100-103 degrees on Friday and
Saturday, with values increasing to 103-105 degrees on Sunday. As
the forecast stands now, will need to monitor Monday and Tuesday
especially for potential Heat Advisory issuances, as more of north
and central Georgia will see values as high as 105-106 degrees.

Martin

&&

.AVIATION...
(00Z TAFS)
Issued at 729 PM EDT Wed Jun 18 2025

VFR conditions prevail at all sites to start the 00Z TAF period
with convective activity decreasing. VFR conditions expected to
continue overnight, with potential for a brief period of SCT-BKN
MVFR CIGs (010-020) in the 10-14Z timeframe Thu AM. Another round
of PROB30 TSRA for Thu PM. Winds generally W-SW at 5-10 kts or
less through the period.

//ATL Confidence...00Z Update...
Medium confidence in Thu AM CIGs. High on all other elements.

Culver

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  68  90 /  20  60  20  10
Atlanta         72  88  71  90 /  20  60  20  10
Blairsville     65  82  62  84 /  30  70  10   0
Cartersville    70  87  67  89 /  40  70  10   0
Columbus        72  92  73  94 /  20  50  20  20
Gainesville     71  87  68  89 /  20  70  10   0
Macon           72  92  71  93 /  10  40  20  20
Rome            70  86  67  89 /  30  80  10   0
Peachtree City  70  89  68  91 /  20  60  20  10
Vidalia         75  93  74  94 /  10  40  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...01
LONG TERM....Martin
AVIATION...Culver
Hazardous weather outlook, Jun 18, 7:38 PM EDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
738 PM EDT Wed Jun 18 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-192345-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
738 PM EDT Wed Jun 18 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

Isolated thunderstorms through midnight across southern portions
of central GA. The main hazards will be gusty winds and frequent
lightning. There is potential for localized flooding with any
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered thunderstorms are expected across parts of
north and central Georgia each day through early next week.
Potential will be greatest during the afternoons and evenings. A
few strong to severe storms are possible Thursday. Otherwise, the
risk for widespread severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Jun 18, 6:36 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
636 PM EDT Wed Jun 18 2025

GAZ056-058-068-070-071-182315-
Butts GA-Lamar GA-Monroe GA-Spalding GA-Pike GA-
636 PM EDT Wed Jun 18 2025

...A strong thunderstorm will impact portions of southeastern
Spalding, northeastern Pike, northwestern Monroe, southwestern Butts
and Lamar Counties through 715 PM EDT...

At 636 PM EDT, a strong thunderstorm was over Milner, or near
Zebulon, moving northeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Griffin, Barnesville, Zebulon, Milner, Orchard Hill, Meansville,
Aldora, East Griffin, Goggins, Walker Mill, McKibben, Chappel Mill,
High Falls State Park, Blount, Liberty Hill, Piedmont, and
Johnstonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3330 8423 3330 8407 3331 8407 3331 8402
      3316 8394 3299 8422 3308 8437
TIME...MOT...LOC 2236Z 221DEG 16KT 3310 8424

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 18, 6:37 PM EDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
637 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     Tstm Wnd Dmg     Windsor                 33.88N 83.84W
06/17/2025                   Walton             GA   Emergency Mngr

            Tree down near the intersection of Highway
            81 and Mystic Drive.

&&
Local storm report, Jun 18, 6:40 PM EDT, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
640 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     Tstm Wnd Dmg     1 SW Youth              33.78N 83.87W
06/17/2025                   Walton             GA   Emergency Mngr

            Tree and wires down near the intersection of
            Gum Creek Church Road and Center Hill Church
            Road.

&&
Special weather statement, Jun 18, 7:32 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
732 PM EDT Wed Jun 18 2025

GAZ048-057>059-190000-
Butts GA-Jasper GA-Newton GA-Henry GA-
732 PM EDT Wed Jun 18 2025

...A strong thunderstorm will impact portions of southeastern Henry,
Butts, northwestern Jasper and southern Newton Counties through 800
PM EDT...

At 732 PM EDT, a strong thunderstorm was over Stark, or near Jackson,
moving northeast at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Jackson, Locust Grove, Flovilla, Mansfield, Jenkinsburg, Stewart,
Turtle Cove, Worthville, Calvin, Eudora, North Alcovy, Indian Springs
State Park, Fincherville, Stark, Rocky Plains, and McKibben.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3355 8392 3352 8374 3337 8367 3320 8396
      3333 8411
TIME...MOT...LOC 2332Z 223DEG 14KT 3335 8394

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 18, 7:33 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Wed Jun 18 2025

GAZ106-108-190000-
Crisp GA-Wilcox GA-
733 PM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of southern Wilcox and
eastern Crisp Counties through 800 PM EDT...

At 733 PM EDT, a line of strong thunderstorms was along a line
extending from near Doles to near Arp, and moving northeast at 20
mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Rochelle, Arabi, Pitts, East Crisp, Browning, Double Run,
Wenona, Antioch Church, Owensboro, Seville, and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3183 8384 3182 8385 3184 8386 3184 8389
      3198 8378 3193 8323 3190 8320 3185 8325
      3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 2333Z 226DEG 17KT 3177 8386 3175 8344

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 18, 7:59 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EDT Wed Jun 18 2025

GAZ105-106-108-109-190030-
Crisp GA-Dooly GA-Wilcox GA-Dodge GA-
759 PM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of southwestern Dodge,
Wilcox, southeastern Dooly and Crisp Counties through 830 PM EDT...

At 759 PM EDT, a line of strong thunderstorms was along a line
extending from near Browning to Cordele, and moving north at 25 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Abbeville, Rochelle, Arabi, Pineview, Rhine, Pitts, East
Crisp, Cedar Creek, Antioch Church, Pope City, Seville, Hatley,
Browning, Five Points, Pleasant View, Tippettville, Double Run,
Tremont, and Wenona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3184 8389 3211 8372 3208 8311 3184 8323
      3185 8361 3180 8361 3180 8378
TIME...MOT...LOC 2359Z 200DEG 22KT 3190 8329 3193 8375

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:59 PM EDTSpecial Weather StatementFFCCrisp, Dooly31 min
Jun 18, 9:38 PM EDTSpecial Weather StatementFFCToombs37 min
Jun 19, 11:54 AM EDTSpecial Weather StatementFFCForsyth36 min
Jun 19, 12:30 PM EDTSpecial Weather StatementFFCGwinnett30 min
Jun 19, 12:35 PM EDTSpecial Weather StatementFFCCoweta25 min
Jun 19, 1:00 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette30 min
Jun 19, 1:04 PM EDTSpecial Weather StatementFFCBarrow, Jackson26 min
Jun 19, 1:30 PM EDTSpecial Weather StatementFFCJackson, Madison30 min
Jun 19, 1:41 PM EDTSpecial Weather StatementFFCHenry, Newton, Rockdale34 min
Jun 19, 2:17 PM EDTSpecial Weather StatementFFCWilkinson28 min
Jun 19, 2:24 PM EDTSpecial Weather StatementFFCJasper, Newton36 min
Jun 19, 2:52 PM EDTSpecial Weather StatementFFCBleckley23 min
Jun 19, 3:06 PM EDTSpecial Weather StatementFFCStewart24 min
Jun 19, 3:25 PM EDTSpecial Weather StatementFFCJohnson35 min
Jun 19, 3:26 PM EDTSpecial Weather StatementFFCMacon34 min
Jun 19, 3:37 PM EDTSpecial Weather StatementFFCBibb23 min
Jun 19, 4:34 PM EDTSpecial Weather StatementFFCWilkinson26 min
Jun 19, 5:52 PM EDTSpecial Weather StatementFFCTelfair23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.